MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 11731459122
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer questioned results for 1 patient sample tested for elecsys tsh assay (tsh) and elecsys ft4 ii assay (ft4 ii) on a cobas 6000 e 601 module.Based on the data provided, the tsh results are a reportable malfunction.The initial tsh result was 2.88 uiu/ml on the e601 module.The sample was repeated on the e601 module with a result of 2.88 uiu/ml.On (b)(6) 2018 the sample was repeated on the e601 module and the result was 2.86 uiu/ml.The customer sent an aliquot of the sample to an external laboratory using the beckman coulter method and the tsh result was 5.90 uiu/ml.No erroneous results were reported outside of the laboratory.There was no allegation that an adverse event occurred.The e601 module serial number was (b)(4).The pinch tube was last replaced on (b)(6) 2018.Liquid flow cleaning was last performed on (b)(6) 2018.Rack adapters were not used for 13 mm sample tubes.
 
Additional Manufacturer Narrative
A sample was provided for investigation.The investigation determined an interfering factor was detected.In rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.This interference is addressed in the product labeling.The investigation did not identify a product problem.

Brand Name
ELECSYS TSH ASSAY
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key8050896
Report Number1823260-2018-04143
Device Sequence Number13905091
Product Code JLW
UDI-Device Identifier04015630899661
UDI-Public04015630899661
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number11731459122
Device Lot Number32808101
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR